MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SCREW, FIXATION, BONE
Catalog Number 212866
Medical Device Problem Codes Device Reprocessing Problem (1091); Material Fragmentation (1261); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that prior to a finger surgery on (b)(6) 2023 the micro qa+ #4/0 eth c-1 device was found bent at opening.During an in-house engineering evaluation, it was determined that the device inserter tip was broken and there was foreign matter on in the anchor.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.Udi: (b)(4).Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The device was received with its packaging opened.It was evaluated.When performing the visual inspection, it was observed that the device handle, suture, shaft, inserter, sleeve and anchor do not show structural anomalies.The anchor was not attached to the inserter tip, due to the inserter tip was broken.The broken piece was not returned.Foreign matter, presumably biological was observed in the anchor.The device was sent to the qa analytical laboratory to identify the matter found in the anchor.Overall, infrared spectroscopy results revealed that the foreign material is mainly a biological based material according to characteristic absorption bands.However, source of origin remains unknown.A manufacturing record evaluation was performed for the finished device lot number and no non-conformance's were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The manufacturer performed an investigation with the following results: a training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.The batches have been assembled by operators trained and certified on the process validated in production.It is confirmed that the manufacturing process was performed in accordance with the validated processes.The root cause is not related to manufacturing since the anchor was not found bent and according with the ft-ir findings the out of the box failure cannot be sustained, therefore, this complaint was not confirmed and a possible root cause for the broken inserter tip can be attributed to procedural variables, such handling of the device or product interaction during procedure; bending force could have been applied to the inserter and consequently cause the inserter tip breakage.As per the instructions for use, do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
MICRO QA+ #4/0 ETH C-1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18010454
Report Number1221934-2023-03888
Device Sequence Number7276779
Product Code HWC
UDI-Device Identifier10886705002535
UDI-Public10886705002535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212866
Device Lot Number9L69808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown